MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 8X18IN 0 S/A CTXB CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 8X18IN 0 S/A CTXB CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number JB724
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was provided: * when did the needle detach or pull off from the suture (in the package, during removal from the package, during handling prior to using on the patient, or during use on the patient) ? =>in the package.H3 analysis summary: the product was returned to ethicon for evaluation.One winding former with seven needle suture combinations, one detached needle, and one suture was received for analysis.Product code jb724 which is a control release and requires eight strands per packet.Upon visual inspection of the returned sample, it was noted that the needle from slot #8 was detached from the suture.The suture was examined, and short insertion was observed.Overall, the combination of the needle/suture was found detached since the insertion of the suture did not meet with requirement.In addition, the needle-suture combinations were visually inspected, and no anomalies or issues related to pull-off were observed during the evaluation.The product code jb724 contains an absorbable suture.Since the sample was received open, the functional test could not be performed due to undetermined exposure time to the environment.Based on the information currently available, short insertion issue was identified as pull out during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.
 
Event or Problem Description
It was reported that, in the package, one needle out of 8 had been detached from the suture.It was a control release needle.There were no adverse consequences to the patient.Based on the information currently available, short insertion issue was identified as pull out during the investigation of the sample received.

Brand Name
VCL CT BRD UD 8X18IN 0 S/A CTXB CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20914885
Report Number2210968-2024-13354
Device Sequence Number8581608
Product Code GAM
UDI-Device Identifier10705031043954
UDI-Public(01)10705031043954(17)280531(10)TGMCMH
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJB724
Device Lot NumberTGMCMH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2024
Initial Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown